Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the blocks of $ GL(n,q)$. I


Author: Jørn B. Olsson
Journal: Trans. Amer. Math. Soc. 222 (1976), 143-156
MSC: Primary 20C20
DOI: https://doi.org/10.1090/S0002-9947-1976-0457544-7
MathSciNet review: 0457544
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A study is made of the distribution of the ordinary irreducible characters of $ {\text{GL}}(n,q)$ into p-blocks for primes different from the characteristic. The paper gives a description of all possible defect groups for $ p \ne 2$ and their normalizers. Various other results are obtained, including a classification of the blocks of defect 0.


References [Enhancements On Off] (What's this?)

  • [1] J. L. Alperin, Large abelian subgroups of p-groups, Trans. Amer. Math. Soc. 117 (1965), 10-20. MR 30 #1180. MR 0170946 (30:1180)
  • [2] R. Brauer, On a conjecture by Nakayama, Trans. Roy. Soc. Canada, Sect. III (3) 41 (1947), 11-19. MR 10, 678. MR 0029906 (10:678d)
  • [3] -, On blocks and sections in finite groups. I, Amer. J. Math. 89 (1967), 1115-1136. MR 36 #2716. MR 0219637 (36:2716)
  • [4] L. Dornhoff, Group representation theory. Part A: Ordinary representation theory, Pure and Appl. Math., 7, Dekker, New York, 1971. MR 50 #458a. MR 0347959 (50:458a)
  • [5] J. S. Frame, G. de B. Robinson and R. M. Thrall, The hook graphs of the symmetric group, Canad. J. Math. 6 (1954), 316-324. MR 15, 931. MR 0062127 (15:931g)
  • [6] J. A. Green, The characters of the finite general linear groups, Trans. Amer. Math. Soc. 80 (1955), 402-447. MR 17, 345. MR 0072878 (17:345e)
  • [7] B. Huppert, Endliche Gruppen. I. Die Grundlehren der math. Wissenschaften, Band 134, Springer-Verlag, Berlin and New York, 1967. MR 37 #302. MR 0224703 (37:302)
  • [8] A. Kerber, Representations of permutation groups. I, Lecture Notes in Math., vol. 240, Springer-Verlag, Berlin and New York, 1971. MR 48 #4098. MR 0325752 (48:4098)
  • [9] A. O. Morris, The multiplication of Hall functions, Proc. London Math. Soc. (3) 13 (1963), 733-742. MR 27 #3712. MR 0153751 (27:3712)
  • [10] T. Nakayama, On some modular properties of irreducible representations of a symmetric group. I, Japan J. Math. 17 (1941), 165-184. MR 3, 195; 4; 340. MR 0005729 (3:195d)
  • [11] -, On some modular properties of irreducible representations of a symmetric group. II, Japan. J. Math. 17 (1941), 411-423. MR 3, 196. MR 0005730 (3:196a)
  • [12] G. de B. Robinson, On a conjecture by Nakayama, Trans. Roy. Soc. Canada Sect. III (3) 41 (1947), 20-25. MR 10, 678 MR 0029907 (10:678e)
  • [13] -, Representation theory of the symmetric group, Math. Expositions, no. 12, Univ. of Toronto Press, Toronto, 1961. MR 23 #A3182. MR 0125885 (23:A3182)
  • [14] A. J. Weir, Sylow p-subgroups of the classical groups over finite fields with characteristic prime to p, Proc. Amer. Math. Soc. 6 (1955), 529-533. MR 17, 235. MR 0072143 (17:235e)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20C20

Retrieve articles in all journals with MSC: 20C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0457544-7
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society